MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified one manufacturing nonconformity issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified one other similar incident from this lot.The investigation determined the reported deflation problem is related to a manufacturing issue.The reported difficulty to remove from the guiding catheter appears to be related to operational context of the procedure due to the reported deflation problem.On (b)(6) 2020, the abbott vascular determined that a field safety corrective action is required for specific lots of nc trek rx coronary dilatation catheter and nc traveler coronary dilatation catheter.The field safety action number is (b)(4).This action is being taken as a result of an increase in the complaint trend for reported failures of deflation for nc trek rx and nc traveler rx coronary dilatation catheter.Product from identified lots may exhibit slow, partial or failure to deflate.
 
Event or Problem Description
It was reported that this was a procedure to treat a lesion in the right renal artery.An nc trek 5x15mm balloon dilation catheter (bdc) was inserted and advanced to the target lesion.However, when attempting to deflate the balloon, it was unable to deflate and pull back into the guide.It was noted that the balloon had halfway entered the guide, but due to the deflation issue, became stuck.Due to this issue, the guide wire and sheath were unable to be removed as well.Therefore, an additional guide wire was inserted, and all the device were able to be removed together.An additional balloon, guide wire and sheath were inserted.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10535666
Report Number2024168-2020-07705
Device Sequence Number3934368
Product Code LOX
UDI-Device Identifier08717648152153
UDI-Public08717648152153
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1012455-15
Device Catalogue Number1012455-15
Device Lot Number90806G2
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2020
Initial Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1133- 2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE; SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR